Alert archive / Kansas / Red Flag Warnings in 2011

Red Flag Warning 28, NWS Goodland, KS

June 6, 20118 counties in Kansas; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this red flag warning at Jun 6, 2011, 4:15 AM CDT for 8 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Jun 6, 2011, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2011, 4:15 AM CDT (09:15 UTC)
In effect from
Jun 6, 2011, 1:00 PM CDT
Expired
Jun 6, 2011, 9:10 PM CDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4342 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WWUS83 KGLD 060915
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
315 AM MDT MON JUN 6 2011

...CRITICAL FIRE WEATHER CONDITIONS GENERALLY SOUTH OF INTERSTATE
70 THIS AFTERNOON AND EVENING THEN AGAIN TUESDAY AFTERNOON AND
EVENING...

.SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH ARE
EXPECTED IN THE WARNING AREA THIS AFTERNOON AND EARLY EVENING. THE
COMBINATION OF THESE WINDS AND RELATIVE HUMIDITY OF 15 PERCENT OR
LESS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. ON TUESDAY
SOUTHWEST WINDS AROUND 15 PERCENT AND RELATIVE HUMIDITY OF LESS
THEN 15 PERCENT ARE POSSIBLE GENERALLY SOUTH OF INTERSTATE 70 AND
A FIRE WEATHER HIGHLITE MAY BE NEEDED. OTHERWISE...THE FIRE
WEATHER WATCH FOR FAR EASTERN COLORADO CONTINUES. 

KSZ013>015-027>029-041-042-062100-
/O.NEW.KGLD.FW.W.0028.110606T1800Z-110607T0300Z/
SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
315 AM MDT MON JUN 6 2011 /415 AM CDT MON JUN 6 2011/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
9 PM MDT /10 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...027...028...
029...041 AND 042...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
9 PM MDT /10 PM CDT/ THIS EVENING. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN... 
  FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 
  028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 
  GREELEY...FIRE WEATHER ZONE 042 WICHITA. 

* WIND...SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 10 TO 15 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ252>254-062100-
/O.CON.KGLD.FW.A.0017.110606T1800Z-110607T0300Z/
/O.CON.KGLD.FW.A.0018.110607T1800Z-110608T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-
315 AM MDT MON JUN 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON MDT TODAY
THROUGH THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 252...253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 252...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... 
  FIRE WEATHER ZONE 253 KIT CARSON...FIRE WEATHER ZONE 254 
  CHEYENNE CO. 

* WIND...SOUTH WINDS OF 10 TO 20 MPH THIS AFTERNOON WILL BECOME
  SOUTHWESTERLY AROUND 15 MPH WITH HIGHER GUSTS TUESDAY AFTERNOON. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 15 PERCENT THIS
  AFTERNOON WILL LOWER INTO THE 5 TO 10 PERCENT RANGE TUESDAY
  AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
2 follow-up statements
965 
WWUS83 KGLD 061430
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
830 AM MDT MON JUN 6 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED GENERALLY SOUTH OF
INTERSTATE 70 TODAY...

.SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH ARE EXPECTED
IN THE WARNING AREA THIS AFTERNOON AND EARLY EVENING. THE
COMBINATION OF THESE WINDS AND RELATIVE HUMIDITY OF 15 PERCENT OR
LESS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. ON TUESDAY
SOUTHWEST WINDS AROUND 15 MPH AND RELATIVE HUMIDITY OF LESS THEN 15
PERCENT ARE EXPECTED ACROSS PORTIONS OF EASTERN COLORADO.

COZ252-070300-
/O.CAN.KGLD.FW.A.0017.110606T1800Z-110607T0300Z/
/O.CON.KGLD.FW.A.0018.110607T1800Z-110608T0300Z/
YUMA-
830 AM MDT MON JUN 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 252...
...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONE 252...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE
WEATHER WATCH FOR TODAY AND TONIGHT.



* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA.

* WIND...SOUTHWESTERLY WINDS AROUND 15 MPH ARE EXPECTED ON TUESDAY.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND
  15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ253-254-070300-
/O.UPG.KGLD.FW.A.0017.110606T1800Z-110607T0300Z/
/O.EXA.KGLD.FW.W.0028.110606T1800Z-110607T0300Z/
/O.CON.KGLD.FW.A.0018.110607T1800Z-110608T0300Z/
KIT CARSON-CHEYENNE CO-
830 AM MDT MON JUN 6 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. 



* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT 
  CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. 

* WIND...WINDS WILL BECOME SOUTHERLY AT 10 TO 20 MPH WITH GUSTS UP
  TO 30 MPH BY LATE AFTERNOON AND WILL CONTINUE THROUGH EARLY
  EVENING. SOUTHERLY WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS ARE
  AGAIN EXPECTED ON TUESDAY.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT
  ARE EXPECTED TODAY AND TOMORROW.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ013>015-027>029-041-042-070300-
/O.CON.KGLD.FW.W.0028.110606T1800Z-110607T0300Z/
SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
830 AM MDT MON JUN 6 2011 /930 AM CDT MON JUN 6 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...027...028...
029...041 AND 042...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN... 
  FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 
  028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 
  GREELEY...FIRE WEATHER ZONE 042 WICHITA. 

* WIND...SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
463 
WWUS83 KGLD 070210
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
810 PM MDT MON JUN 6 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER PARTS OF EASTERN
COLORADO TUESDAY AFTERNOON...

COZ253-254-071415-
/O.CAN.KGLD.FW.W.0028.000000T0000Z-110607T0300Z/
/O.CON.KGLD.FW.A.0018.110607T1800Z-110608T0300Z/
KIT CARSON-CHEYENNE CO-
810 PM MDT MON JUN 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 253 AND 254...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT 
  CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. 

* WIND...SOUTHWESTERLY WINDS AROUND 15 TO 25 MPH ARE EXPECTED ON
  TUESDAY.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 
  AROUND 15 PERCENT. 


* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ013>015-027>029-041-042-070315-
/O.CAN.KGLD.FW.W.0028.000000T0000Z-110607T0300Z/
SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
810 PM MDT MON JUN 6 2011 /910 PM CDT MON JUN 6 2011/

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 013...014...015...027...028...029...
041 AND 042...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE RED FLAG CRITERIA ACROSS
THE AREA AND ARE EXPECTED TO CONTINUE TO INCREASE THIS EVENING.
THUS...THE RED FLAG WARNING IS BEING CANCELLED.

$$

COZ252-071415-
/O.CON.KGLD.FW.A.0018.110607T1800Z-110608T0300Z/
YUMA-
810 PM MDT MON JUN 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 252...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA.

* WIND...SOUTHWESTERLY WINDS AROUND 15 MPH ARE EXPECTED ON
  TUESDAY.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 
  AROUND 15 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GOODLAND

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jun 6, 3:30 AM CDT, 45 minutes earlier.

Area forecast discussion, Jun 6, 3:30 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT MON JUN 6 2011

.DISCUSSION...
230 AM MDT MON JUN 6 2011

TODAY-TONIGHT...DEEP UPPER LOW CURRENTLY MOVING ASHORE IN WEST
CENTRAL CALIFORNIA EXPECTED TO REACH SOUTHERN MONTANA BY 12Z
TUESDAY. MID AND HIGH LEVEL CLOUDS AHEAD OF UPPER JET WILL MOVE
OFF THE FRONT RANGE LATE THIS AFTERNOON AND ACROSS THE FORECAST
AREA TONIGHT. MAY SEE A FEW HIGH BASED STORMS MOVE OFF PALMER AND
RATON RIDGES AND ADVANCE TOWARD THE AREA EARLY TONIGHT PER 0-6
WIND FLOW BUT WITH 700MB TEMPS WELL INTO THE MID TEENS CELSIUS
CONFIDENCE NOT REAL HIGH ANYTHING WILL SURVIVE. PERHAPS PROXIMITY
TO APPROACHING UPPER JET WILL HELP THEM MOVE INTO THE AREA. BIGGER
STORY WILL BE THE HOT AND RECORD SETTING TEMPERATURES. 850
TEMPERATURES WARM ABOUT 2-5F FROM SUNDAYS READINGS SUPPORTING
HIGHS OF 95-100 WITH AROUND 103-104 IN THE HILL CITY AND GOVE
KANSAS AREAS. RECORDS FOR TODAY INCLUDE GOODLAND (100)...HILL CITY
(106)...MCCOOK (99)...BURLINGTON (98)...YUMA (97)...TRIBUNE
(100)...AND COLBY (100). BREEZY SOUTH WINDS SHOULD ALSO DEVELOP BY
MIDDAY.

TUESDAY-TUESDAY NIGHT...AS ABOVE MENTIONED UPPER LOW MOVES INTO
CANADA THE FORECAST AREA WILL BE CAUGHT IN BETWEEN A TROUGH OF LOW
PRESSURE OVER THE NORTHWEST AND LARGE UPPER HIGH IN THE GULF OF
MEXICO. LOTS OF SUN AND LITTLE CHANCE OF PRECIP. HIGH TEMPERATURES
WILL RANGE FROM NEAR 90 ACROSS THE NORTHWEST TO THE 103-107 RANGE
FROM TRIBUNE TO HILL CITY. THE COOLER TEMPS ACROSS THE NORTH ARE
IN RESPONSE TO SOME LIGHT NORTHWEST WINDS AND SLIGHTLY COOLER AIR.
COLD FRONT MOVES THROUGH DURING THE NIGHT BUT WITH LITTLE IF ANY
MOISTURE AND INSTABILITY TO WORK WITH LOOKS LIKE A DRY FORECAST TO
CONTINUE. POSSIBLE RECORDS IN JEOPARDY INCLUDE TRIBUNE (102) AND
HILL CITY (103).

WEDNESDAY-WEDNESDAY NIGHT...PACIFIC NORTHWEST UPPER TROUGH SLOWLY
MOVES SOUTH WHILE SFC FRONT PUSHES ACROSS JUST ABOUT MOST OF THE
AREA DURING THE DAY. THERE ARE DISCREPANCIES AS TO JUST HOW MUCH
COOLER IT WILL BE WITH THE GFS/ECMWF THE COOLEST AT 850MB WHILE
THE NAM/UKMET THE WARMEST. AVERAGING ALL THE GUIDANCE YIELDS
AFTERNOON TEMPS IN THE LOW TO MID 80S WITH UPPER 80S TO LOW 90S
ACROSS THE FAR EAST AND SOUTH. A LACK OF APPRECIABLE MOISTURE AND
RATHER CAPPED ENVIRONMENT WILL AGAIN PROVIDE FOR ANOTHER DRY
AFTERNOON. POST FRONTAL LOW LEVEL MOISTURE INCREASES QUICKLY
AFTER MIDNIGHT FAVORING PERHAPS A FEW SHOWERS GENERALLY NORTH OF
THE INTERSTATE.

THURSDAY-THURSDAY NIGHT...UPPER LOW CONTINUES TO ROTATE TOWARD THE
AREA WHILE SFC HIGH PRESSURE MOVES INTO CENTRAL NEBRASKA. GOOD
AGREEMENT BETWEEN 00Z GFS/ECMWF IN COOLING TEMPERATURES ACROSS THE
AREA WITH UPPER 60S TO LOW 70S ACROSS ALL BUT THE HILL CITY AND
TRIBUNE AREAS WHERE 75-80 WILL BE ADVERTISED.

FRIDAY-SUNDAY...NO CHANGES MADE.

007

&&

.AVIATION...
1104 PM MDT SUN JUN 5 2011

FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE EFFECTIVE
TAF PERIOD FOR BOTH KGLD AND KMCK TERMINALS. THERE IS A POSSIBILITY
FOR ISOLATED HIGH BASED THUNDERSTORMS LATE AFTERNOON OR EVENING
MONDAY...HOWEVER CONFIDENCE REMAINS LOW ON POTENTIAL IMPACT WITHIN
VICINITY OF EITHER TERMINAL. SOUTHERLY WINDS BELOW 12KT OVER BOTH
TERMINALS WILL PERSIST THROUGH MON MORNING. STRONGER WINDS ARE
EXPECTED BY MON AFTERNOON...WITH WIND GUSTS 20-25KT...STRONGEST OVER
KGLD. MAV GUIDANCE IS CURRENTLY STRONGER ON WINDS BY ABOUT 10KT MON
AFTERNOON...WHICH IS AN OUTLIER COMPARED TO OTHER GUIDANCE SO THIS
WAS NOT USED THIS TAF CYCLE.

DR

&&

.FIRE WEATHER...
230 AM MDT MON JUN 6 2011

WILL KEEP FIRE WEATHER WATCH GOING FOR FAR EASTERN COLORADO. WINDS
NOT EXPECTED TO REACH CRITERIA ALTHOUGH RH WILL. WILL GO AHEAD AND
ISSUE RED FLAG WARNING FOR AREAS ALONG AND SOUTH OF INTERSTATE 70
WHERE COMBINATION OF RH IN THE 10-15 PERCENT RANGE AND SUSTAINED
WINDS OF 15-20 MPH WITH HIGHER GUSTS EXPECTED. NO CHANGES MADE FOR
TUESDAY. MAY NEED TO EXPAND FIRE WEATHER HIGHLITE FOR AREAS ALONG
AND SOUTH OF THE INTERSTATE ONCE AGAIN AS SOUTHWEST WINDS NEAR 15
MPH WILL COMBINE WITH RH VALUES BELOW 10 PERCENT.

007

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10
     PM CDT/ THIS EVENING FOR KSZ013>015-027>029-041-042.

NE...NONE.
CO...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     COZ252>254.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR COZ252>254.

&&
Hazardous weather outlook, Jun 6, 12:23 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1123 PM MDT SUN JUN 5 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1123 PM MDT SUN JUN 5 2011 /1223 AM CDT MON JUN 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS DURING THE
AFTERNOON AND EVENING HOURS EACH DAY...WITH THE POSSIBLE
EXCEPTION OF TUESDAY. STRONG AND GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREATS. ON MONDAY AND
TUESDAY...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN
EASTERN COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Kansas, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.